MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7711800
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reax0719 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
It was reported that sutures and wing were removed according to standards set by the department placing the catheters.Some day later, the catheter loosens and slides out, the cuff is left and is easy to palpate under the skin.The patient states that he has not pulled the catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter loosening and cuff separating is confirmed, and the cause is determined to be likely use-related.The device returned was one groshong 8fr cvc catheter s/l with surecuff.Visual observation found that the cuff of the device was separated from the catheter and was much discolored to a brownish color.There was a site over the 24-cm depth mark which appeared to be the original site of the cuff; there were clear signs of adhesive and what appeared to be fibers from the cuff still attached.What appeared to be adhesive residue was found about 3 centimeters distal to the oversleeve.The cuff and the area on which the catheter which appeared to have been located both measured 1 cm in length.Microscopic evaluation found that the cuff appeared to manifest a great deal of biological use residue.The texture of the material could still be distinguished.The adhesive at the cuff point on the catheter appeared to largely occur in rings.Tactual evaluation found that the cuff point on the catheter showed extreme tensile weakness, and weakness was also seen in the catheter for several centimeters proximal to that point.No notable tensile weakness was noted immediately distal to the cuff point.Microscopic evaluation found that the cuff appeared to manifest a great deal of biological use residue.The texture of the material could still be distinguished.The adhesive at the cuff point on the catheter appeared to largely occur in rings.The tensile weakness characteristics of the catheter show that the catheter was pulled with some force proximal to the cuff and the cuff protected the catheter distal to it from tensile damage.The damage therefore concentrated in the tubing proximal to the cuff and, it appears, resulted in the stretching of the catheter underneath the cuff such that the cuff peeled away.This pattern would not solely be the result of the withdrawal of the catheter, as it was stated that the cuff was already separated from the catheter at that time.To secure the catheter, the ifu instructs to use the movable suture wing, with sutures or sterile skin closure tape, as well as to coil and tape the external segment of the catheter.Tension is to be avoided on the external segment.The complaint appears use-related.The ifu states the following: ¿section e: catheter securement.Suture venipuncture site as necessary, taking care not to damage the catheter.Suture catheter at exit site using the provided movable suture wing.Remove suture wing from card.Pinch the movable suture wings together to open the split underside of the wing body.Place the wing body onto the catheter at the exit site and release.Secure wing in place with suture through holes in wing (avoid nicking catheter with suture needle) or sterile skin closure tape.Secure catheter at exit site with a sterile dressing.The external segment of the catheter should be coiled and taped.Many institutions have recommended the use of an extension set.Avoid tension on the external segment to prevent dislodging the catheter.¿.
 
Event or Problem Description

Brand Name
GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6850039
Report Number3006260740-2017-01576
Device Sequence Number13844586
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711800
Device Catalogue Number7711800
Device Lot NumberREAX0719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1